Can I begin a vitamin regimen?


Q: I would like to take a women's daily multivitamin (CVS brand), an Omega 3-6-9 complex (Natrol) supplement and a Hair, Skin and Nails (Country Life) supplement with MSM daily. I am also on immunotherapy injections for environmental allergies and taking Allegra and Singulair. Do you see any issues with the vitamin/supplement I plan to begin?


A:   The truthful answers is "I don't know."
Side effects of natural and herbal supplementation have not been studied very well to date although there are an increased number of scientists doing so.  We should have a better understanding in the future. Furthermore, quality studies examining the effects of combining dietary supplementation are close to non existent.
All the dietary supplements you have mentioned are also naturally found in the body. I have not seen any side effects in my practice from multivitamins and Omega complexes.  individuals on blood thinners have had to be monitored more closely and the dose of their medications adjusted so clearly there is some interaction taking place - it is just not well understood.
I do not have any experience with MSM  use as a dietary supplement. It is a fairly newly advertised supplement gaining popularity.
Again, this is from my personal experience, which should not be considered as evidence or authoritative.  It may be best to speak with trusted health care professionals who use these supplements in their practice on a daily basis.  If this health care professional also sells dietary supplements, I would question them on potential conflict of interest.

Related Q&A

Q: For about 5 days now I have been experiencing an burning sensation in my left ankle. At times I will feel it in both ...

Q: Hi Guys, I have been looking for answers for the last 3 years on this problem- but have failed at every...

Q: For a few months now, I have experience an odd but mild burning sensation in my groin and upper thigh area. I thought...

Q: I just took too much metronidazole by accident. is there anything I can take to dissipate the antibiotic? I just took...

Q: 17 year old with ED ... Tried taking vitamins nothing's working


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon